Ra sufferer

Thank you for all replies re prednisolone which has ruined my life physically and emotionally I find it very difficult to take prescription drugs due to what prednisone has done to me even though I. am aware that some may benefit me but because of predinsolone. pyscologically it worries me and now I am presently wheelchair bound I have had one knee replacement waiting for another hopefully I will be out of the wheelchair prednisolone has caused me osteoporosis anxiety stomach issues. and has made me dependant on it I am only on 5mg but if I stop I might be weaker in my legs but I stay positive

5 Replies

oldestnewest
  • am not sure why they put you on a maintenance dose which is the same amount tht the body makes itself. also it would be useful to find out whether a test to ensure that you do produce enough of your own steroids may need to be done. unfortunately I have been on maintenance dose for 20 years and when I came off my platelets dropped so for that reason and listening to my endocrinolgist and heamatoligist we have come to the decision to stay as is. when you are out on therapeutic prednisone it is at a very much higher dose for short periods of time. ithe seems that you need to have an appointment with said Dr and discuss what is happening.

    worry causes ulcers and if you are "woŕying" without you being aware then you may suffer the pain of the stomach or food tube. it's all very well saying to people don't worry. but unfortunately we as a race do worry about our health. your DR is right to reduce 1 mg a weelot. that is correct. feeling sick is not normally a consequence and the amount you are on is minimal. a few years ago I was stopiped with immediate effect of dexamethazone with no symptoms.

    osteoporosis is not usually caused by small doses oilfield steroids, but as wheelchair user I have through no reason gilot 10 stress spinal fractures but no osteoporosis. bone denasty is normal. however I am now on a bone growth hormone for 26 months so hopefully they will stop breaking.

    definitely talk to people about your fears so that people cannot understand how scared you are, Dr's don't just do things to make your life awkward it is usually to benefit you but ask so yup can understand what is happening.

    try some milky diet including yogurt, milk, milk puddings. keep off other acid fruits such as tomatoes, any rich in vitamin c it's specially hard as the summer berries are here and taste so nice but by reducing your acid intake it should give your stomach a chance to recover.

    medication is not always the best way. people understand that when we take medication there is a need for it in certain situations and equally diet is a form of medicine. our loved ones need to help us to get through problems and as they aren't medically qualified we don't have the answers.

    good luck with your reduction and hope that things will improve. do talk to your Dr's and whatever they decide it will be the right decision for you x

  • Thank you very much for your reply I was on a high dose sometime ago but have been on 5 mg for awhile now osteoporosis and stomach issues are a side effect but I just stay positive

  • I admire your positive attitude. Have you only been given prednisone for your RA? I do understand your anxiety as prednisone made me really anxious.

  • It's a great choice isn't it? Pain and swelling or sleeplessness, anxiety, twitchyness and being a total rat bag - with added tears. RA, the disease that goes on giving. Hugs

    Jan

  • You maystill be able to get off it. Ask your your Doctor if reducing half a million perother might work. It has to be done very slowly. I am down to 8mg reducing 1 mg per month. It's hard just had really bad depression but once I am off hem they will never get me back on them. The higher dose was for allergic reaction rash caused by other drugs. Good luck. X

You may also like...